SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 5 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Model Number |
71420168 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
04/15/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that, after a tkr surgery had been performed on (b)(6) 2018, the patient presented stiffness.The adverse event was addressed with a revision surgery on (b)(6) 2021 to replace the gns ii cmt tib size 5 left ((b)(4)), gii oxin p/s fem left sz 6 ((b)(4)) and lgn ps high flex xlpe sz 5-6 9mm ((b)(4)).The condition of the patient is unknown.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, the requested surgical records and x-rays are unavailable.Without the requested surgical records and x-rays, the clinical root cause of the stiffness cannot be concluded.The patient impact beyond the revision cannot be determined.No further medical assessment can be rendered at this time.Should additional clinically relevant documentation become available the medical investigation task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes could be alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.